• ¿Documento equivocado? Cámbialo gratis
  • Escrito por estudiantes que aprobaron
  • Inmediatamente disponible después del pago
  • Leer en línea o como PDF
Vender
¿Dónde estudias?
Tu idioma
Document preview thumbnail
Vista previa 4 fuera de 61 páginas
Examen

NCLEX Pharmacology Practice 2026 — Complete Medication Review, Drug Classifications, Dosage Calculations, Side Effects, Drug Interactions, Patient Safety, NCLEX-Style Practice Questions, Rationales & High-Yield Nursing Exam Preparation

Document preview thumbnail
Vista previa 4 fuera de 61 páginas

This 2026-updated NCLEX Pharmacology Practice guide is a high-yield, exam-focused resource designed to help nursing students master pharmacology concepts for NCLEX and predictor exams. It covers major drug classes, mechanisms of action, therapeutic uses, adverse effects, contraindications, drug interactions, dosage calculations, and safe medication administration, reinforced with NCLEX-style practice questions, detailed rationales, and clinical scenarios. Ideal for students seeking efficient review, applied clinical knowledge, and confident exam performance, this guide ensures thorough preparation and mastery of pharmacology for NCLEX success throughout 2026.

Vista previa del contenido

NCLEX PharmaCoLogy PraCtiCE 2026 — ComPLEtE
mEdiCatioN rEviEw, drug CLassifiCatioNs,
dosagE CaLCuLatioNs, sidE EffECts, drug
iNtEraCtioNs, PatiENt safEty, NCLEX-styLE
PraCtiCE QuEstioNs, ratioNaLEs & high-yiELd
NursiNg EXam PrEParatioN
Question 1:
A nurse is monitoring a patient who has been prescribed atorvastatin. Which of the following lab
values should the nurse monitor regularly?

• A) Blood glucose level

• B) Liver function tests

• C) Thyroid function tests

• D) Serum potassium levels

CORRECT ANSWER: B) Liver function tests

Rationale:
Atorvastatin is a statin medication used to lower cholesterol levels. It can affect liver function,
hence liver enzymes such as AST and ALT should be monitored regularly. Elevated levels may
indicate hepatotoxicity, necessitating a reevaluation of the medication.



Question 2:
A patient receiving digoxin therapy is being assessed for signs of toxicity. Which of the following
symptoms should the nurse specifically monitor for?

• A) Hyperglycemia

• B) Bradycardia

• C) Tremors

• D) Fever

CORRECT ANSWER: B) Bradycardia

Rationale:
Digoxin is a cardiac glycoside used to treat heart failure and atrial fibrillation. Symptoms of
toxicity include gastrointestinal disturbances, visual changes, and arrhythmias, notably
bradycardia. The nurse should monitor heart rate and rhythm, with bradycardia being a key sign
of potential digoxin toxicity.



Question 3:
A nurse is educating a patient about the use of metformin. Which of the following statements by
the patient indicates a need for further teaching?

• A) "I should take this medication with food."

, • B) "I need to be aware of signs of lactic acidosis."

• C) "It’s safe to take this medication before my CT scan with contrast."

• D) "Weight loss may occur while I am on this medication."

CORRECT ANSWER: C) "It’s safe to take this medication before my CT scan with contrast."

Rationale:
Metformin increases the risk of lactic acidosis, especially in patients undergoing procedures
involving iodinated contrast material. Thus, metformin should typically be withheld for 48 hours
before and after the procedure to reduce this risk. The other statements reflect accurate
understanding of metformin therapy.



Question 4:
A patient is prescribed warfarin therapy. Which dietary instruction should the nurse include in
the teaching plan?

• A) "Increase your intake of green leafy vegetables."

• B) "Avoid alcohol while on this medication."

• C) "You can take vitamin K supplements daily."

• D) "You should avoid beans and legumes."

CORRECT ANSWER: B) "Avoid alcohol while on this medication."

Rationale:
Warfarin is an anticoagulant that requires careful monitoring and consistent dietary intake of
vitamin K, typically found in green leafy vegetables. However, patients should avoid alcohol, as
it can affect warfarin metabolism and increase the risk of bleeding. The other statements may
lead to fluctuations in INR levels.



Question 5:
A patient diagnosed with asthma is prescribed albuterol via a metered-dose inhaler (MDI).
Which instruction is important for the nurse to include when teaching the patient about its use?

• A) "Use the inhaler without a spacer."

• B) "You should take this medication only when you are feeling short of breath."

• C) "Inhale slowly and hold your breath for 10 seconds after inhalation."

• D) "You should use this medication daily regardless of symptoms."

CORRECT ANSWER: C) "Inhale slowly and hold your breath for 10 seconds after inhalation."

Rationale:
Albuterol is a short-acting beta agonist that provides quick relief of asthma symptoms. Proper
technique is crucial; patients should be instructed to inhale slowly and hold their breath to
maximize medication delivery to the lungs. The inhaler may be used as needed for symptoms,
not on a daily schedule unless prescribed.

,Question 6:
A patient is prescribed lisinopril for hypertension. Which of the following side effects should the
nurse educate the patient to report immediately?

• A) Dry cough

• B) Diplopia

• C) Rash

• D) Hypotension

CORRECT ANSWER: A) Dry cough

Rationale:
Lisinopril, an ACE inhibitor, can cause a persistent dry cough in some patients due to bradykinin
accumulation. This side effect may necessitate discontinuation of the medication. While rash
and hypotension are concerns, the cough is particularly indicative of a significant side effect
requiring notification.



Question 7:
A nurse is preparing to administer a dose of theophylline. Which of the following should the
nurse monitor to prevent toxicity?

• A) Serum glucose levels

• B) Serum theophylline levels

• C) Blood pressure

• D) Liver function tests

CORRECT ANSWER: B) Serum theophylline levels

Rationale:
Theophylline has a narrow therapeutic index, making monitoring serum levels critical to prevent
toxicity. Toxic symptoms may include nausea, vomiting, and cardiac arrhythmias. Monitoring
glucose and blood pressure is not necessary for managing theophylline therapy.



Question 8:
A patient on lithium therapy for bipolar disorder presents with symptoms of confusion and
tremors. What should the nurse do first?

• A) Administer a dose of lorazepam

• B) Check the patient's serum lithium level

• C) Increase fluid intake

• D) Notify the healthcare provider immediately

CORRECT ANSWER: B) Check the patient's serum lithium level

, Rationale:
Confusion and tremors are indicative of potential lithium toxicity. Checking the serum lithium
level provides critical information for appropriate interventions. While notifying the healthcare
provider is important, verifying the lithium level is the immediate priority.



Question 9:
Which of the following medications can potentiate the effects of warfarin?

• A) Acetaminophen

• B) Aspirin

• C) Ibuprofen

• D) Ranitidine

CORRECT ANSWER: B) Aspirin

Rationale:
Aspirin can increase the risk of bleeding when taken with warfarin due to its antiplatelet effects.
Other options, while they may have some interaction, do not significantly potentiate the effects
of warfarin compared to aspirin.



Question 10:
A patient is to start on isoniazid for tuberculosis. Which of the following safety measures should
the nurse include in the teaching plan?

• A) "You can continue drinking alcohol as needed."

• B) "Report any signs of liver dysfunction."

• C) "This medication can be taken on an empty stomach."

• D) "You will need to take this medication for 1 week."

CORRECT ANSWER: B) "Report any signs of liver dysfunction."

Rationale:
Isoniazid can cause hepatotoxicity, making it important for patients to report symptoms such as
jaundice, dark urine, or unusual fatigue. Alcohol consumption should be avoided as it increases
liver toxicity risk. Isoniazid is typically taken for an extended period, often several months.



Question 11:
A patient receiving anticoagulant therapy is at risk for bleeding. What is the most appropriate
intervention for the nurse to implement?

• A) Monitor the patient’s pulse every hour

• B) Educate the patient on the importance of fall prevention

• C) Place the patient on isolation precautions

Información del documento

Subido en
22 de enero de 2026
Número de páginas
61
Escrito en
2025/2026
Tipo
Examen
Contiene
Preguntas y respuestas
$17.49

¿Documento equivocado? Cámbialo gratis Dentro de los 14 días posteriores a la compra y antes de descargarlo, puedes elegir otro documento. Puedes gastar el importe de nuevo.
Escrito por estudiantes que aprobaron
Inmediatamente disponible después del pago
Leer en línea o como PDF

Seller avatar
Los indicadores de reputación están sujetos a la cantidad de artículos vendidos por una tarifa y las reseñas que ha recibido por esos documentos. Hay tres niveles: Bronce, Plata y Oro. Cuanto mayor reputación, más podrás confiar en la calidad del trabajo del vendedor.
BrightVarsity
3.5
(51)
Vendido
1092
Seguidores
16
Artículos
4096
Última venta
2 días hace



Por qué los estudiantes eligen Stuvia

Creado por compañeros estudiantes, verificado por reseñas

Calidad en la que puedes confiar: escrito por estudiantes que aprobaron y evaluado por otros que han usado estos resúmenes.

¿No estás satisfecho? Elige otro documento

¡No te preocupes! Puedes elegir directamente otro documento que se ajuste mejor a lo que buscas.

Paga como quieras, empieza a estudiar al instante

Sin suscripción, sin compromisos. Paga como estés acostumbrado con tarjeta de crédito y descarga tu documento PDF inmediatamente.

Student with book image

“Comprado, descargado y aprobado. Así de fácil puede ser.”

Alisha Student

Preguntas frecuentes